Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 121, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 10, 2007, 12:31 PM CDT for Benson County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 12:31 PM CDT (17:31 UTC)
- Expired
- Aug 10, 2007, 1:03 PM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Benson County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 101731 SVRFGF NDC005-101815- /O.NEW.KFGF.SV.W.0121.070810T1731Z-070810T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1231 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 115 PM CDT * AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 5 MILES NORTHWEST OF ESMOND...OR 43 MILES WEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAKER AT 1240 PM CDT... HARLOW AT 1245 PM CDT... LEEDS AT 1255 PM CDT... 6 MILES NORTHWEST OF BRINSMADE AT 100 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4822 9981 4799 9979 4818 9926 4835 9931 $$ WJB
2 follow-up statements
000 WWUS53 KFGF 101752 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1251 PM CDT FRI AUG 10 2007 NDC005-101815- /O.CON.KFGF.SV.W.0121.000000T0000Z-070810T1815Z/ BENSON ND- 1251 PM CDT FRI AUG 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR NORTHWESTERN BENSON COUNTY... AT 1240 PM CDT...THE PUBLIC REPORTED NICKEL SIZE HAIL 1 MILE NORTHWEST OF FILLMORE. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF YORK...OR 36 MILES WEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 30 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4822 9981 4799 9979 4831 9926 4834 9966 $$ WJB
000 WWUS53 KFGF 101803 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 103 PM CDT FRI AUG 10 2007 NDC005-101813- /O.CAN.KFGF.SV.W.0121.000000T0000Z-070810T1815Z/ BENSON ND- 103 PM CDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENSON COUNTY IS CANCELLED... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED NEAR BAKER...OR 35 MILES WEST OF DEVILS LAKE... MOVING TO THE NORTHEAST AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4822 9981 4799 9979 4831 9926 4834 9966 $$ WJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:03 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 10, 11:03 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1103 AM CDT FRI AUG 10 2007 .UPDATE... ONLY MINOR UPDATES WILL BE MADE TO THE FORECAST FOR TODAY. MOST WILL HAVE TO DO WITH MATCHING CURRENT TRENDS TO WHAT IS EXPECTED FOR THIS AFTERNOON. AS FAR AS CURRENT TRENDS...MOST OF THE PCPN IS ARCHING FROM WEST CENTRAL ND INTO NORTHEAST ND...AND SLOWLY WORKING INTO NORTHWEST MN. THIS AREA HAS REALLY FILLED IN THRU THE MORNING AND APPEARS TO BE ASSOCIATED WITH 850MB WARM ADVECTION AND A STEADY LOW LEVEL JET. THIS AREA ALSO HAS THE LEAST AMOUNT OF CIN. THE STRONGEST CELLS HAVE STAYED JUST TO THE WEST OF OUR FA AND THINK THIS TREND WILL CONTINUE THRU MOST OF THE DAY HOURS. 0-6KM SHEAR NOT THAT IMPRESSIVE AND EVEN LESS SO THE FURTHER SOUTH YOU GET...WHICH IS ALSO CLOSER TO THE WARMER MID LEVEL (700MB) TEMPS. THEREFORE DID INCREASE PCPN CHANCES NORTH OF HIGHWAY 2 TODAY...WHICH LOOKS LIKE IT WILL GET THE BRUNT OF THE RAINFALL. LOWERED CHANCES A BIT IN THE SOUTH TOO. THE NORTH WILL STAY IN CLOUDS MOST OF THE DAY AND THIS WILL LIMIT HIGH TEMPS. SOUTH IS HEATING OUT AND WILL THEREFORE GET THE MOST UNSTABLE...SO IF SOMETHING CAN GET GOING IN THIS AREA IT SHOULD BLOW UP PRETTY FAST. BASICALLY IN A WATCHING MODE FOR THE DAY HOURS. AGREE WITH PREVIOUS FORECASTER THAT THE BEST CHANCES FOR SEVERE WOULD BE BY LATE AFTERNOON INTO TONIGHT. 12Z MODEL RUNS HAVE COME IN AND DIFFER FROM THE PRIOR RUNS IN THE PLACEMENT OF JETS/QPF TONIGHT. WILL TAKE A BETTER LOOKS AT THAT FOR THE AFTERNOON FORECAST PACKAGE. && .PREV DISCUSSION... /ISSUED 318 AM CDT FRI AUG 10 2007/ SHORT TERM...CONCERNS WILL BE CONVECTIVE CHANCES TODAY THROUGH SAT AND THE POTENTIAL FOR SEVERE WEATHER. 00Z MODEL INITIALIZATION ERRORS WHERE MINOR. MODELS AGREE WITH HOW OVERALL PATTERN WILL UNFOLD...WITH DETAILS STILL UNCERTAIN. QUITE THE COMPLEX SCENARIO TO UNFOLD. SEVERE POTENTIAL IS CERTAINLY PRESENT TODAY INTO TONIGHT. STRONG THUNDERSTORM COMPLEX IS HEADING TOWARD FLAG ISLAND. THIS SHOULD BE THE MAIN SEVERE THREAT THROUGH THE MORNING HOURS. SW FLOW ALOFT WILL CONTINUE UNTIL UPPER LOW CRASHING ONSHORE ACROSS THE PAC NW MOVES E OF THE FA (BY LATE SATURDAY). UNTIL THEN...MANY WEAK SHORTWAVES EVIDENT ON WATER VAPOR IMAGERY WILL AFFECT THE FA. STRONGEST OF THESE SHORTWAVES ABOUT TO ENTER W ND SHOULD INCREASE TRW COVERAGE AND SPREAD STORMS INTO THE W FA BY LATE MORNING (WITH CONTINUED PROPAGATION EASTWARD THROUGH THE DAY). 21Z SREF/00Z GFS ENSEMBLE CONSISTENT WITH MAIN AREA OF PRECIP TO AFFECT THE S FA AND WENT HIGHEST POPS SOUTH. SEE SWODY1 FOR DETAILS ON SEVERE THUNDERSTORM POTENTIAL. DAYTIME SEVERE POTENTIAL WILL HINDER ON HOW UNSTABLE ATMOSPHERE CAN GET BEFORE PRECIP FROM THE WEST MOVES INTO THE AREA. THIS WILL BE MONITORED. DO THINK BEST POTENTIAL FOR SEVERE WEATHER WILL BE THIS EVENING INTO TONIGHT. 850MB LOW LEVEL JET OF 40-50KTS WILL FOCUS INTO THE FA AND LOW-LEVEL MOISTURE WILL REALLY INCREASE (850MB DEWPOINTS UP TO +17C). MODERATE TO STRONG INSTABILITY WILL BE PRESENT WITH SHOWALTER VALUES -8C TO -10C. DYNAMICS AND INSTABILITY SEEM ENOUGH TO CREATE GOOD SEVERE THUNDERSTORM POTENTIAL. WILL MENTION T+ (SEVERE) IN THE GRIDS FOR ALL AREAS FROM 18Z-06Z. REGION REMAINS IN SIMILAR AIRMASS TO YESTERDAY...SHOULD BE ANOTHER WARM AND HUMID DAY. SURFACE TROUGH WILL PROPAGATE THROUGH THE FA ON SAT WITH THUNDER CHANCES CONTINUING...ENDING FROM W TO E THROUGH THE DAY. HIGH PRESSURE MOVES IN BY SUNDAY WITH DRY WEATHER AND COOLER TEMPERATURES. LONG TERM (MON-THU)...00Z MODELS IN GOOD AGREEMENT AND CURRENT FORECAST AGREES WITH THEIR OUTPUT FOR THE MOST PART. NO CHANGES. AVIATION...MAIN CONCERN TODAY WILL BE THUNDERSTORM CHANCES ACROSS THE REGION. HARD TO PINPOINT EXACTLY WHEN AND WHERE T-STORMS WILL OCCUR...BUT BEST CHANCES FOR WIDESPREAD COVERAGE WILL COME THIS AFTERNOON INTO TONIGHT. UNTIL THEN...ISOLATED COVERAGE IS EXPECTED. SOME STORMS MAY BE STRONG TO SEVERE THIS AFTERNOON INTO TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
Hazardous weather outlook, Aug 10, 6:22 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT FRI AUG 10 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT FRI AUG 10 2007 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MORNING. THUNDERSTORM CHANCES WILL INCREASE THROUGH THE DAY. THE MAIN THREAT FOR SEVERE STORMS WILL BE FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS. THESE STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND ALSO MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Aug 10, 8:08 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
808 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND GST ANGLE INLET 49.35N 95.06W
08/10/2007 E60.00 MPH LAKE OF THE WOODS MN TRAINED SPOTTER
HOUSE SHOOK AND ROOF FLEXED AS OUTFLOW WINDS HIT.
0355 AM TSTM WND DMG FLAG ISLAND 49.32N 94.89W
08/10/2007 LAKE OF THE WOODS MN PUBLIC
A FISH HOUSE AT FLAG ISLAND RESORT WAS BLOWN OVER BY THE
OUTFLOW WINDS. PEAK WINDS ESTIMATED AT 60 MILES AN HOUR.
0400 AM HAIL OAK ISLAND 49.31N 94.85W
08/10/2007 E1.00 INCH LAKE OF THE WOODS MN PUBLIC
HEAVY RAIN AND HIGH WINDS ACCOMPANIED THE STORM.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:23 AM CDT | Severe Thunderstorm Warning | FGF | Benson | 67 min |
| Aug 10, 1:58 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 47 min |
| Aug 10, 2:10 PM CDT | Tornado Warning | FGF | Benson, Ramsey | 44 min |
| Aug 10, 2:35 PM CDT | Tornado Warning | FGF | Nelson | 40 min |
| Aug 10, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.